I've had collagenous colitis (CC) for many years. It was diagnosed through biopsies. The original treatment was using Asacol, which worked reasonably well for a number of years. But then about 5 or 6 years ago, Asacol wasn't controlling my condition consistently. So, my gastroenterologist switched me to Entocort EC (3 mg) once a day and that seemed to do the trick, though I wasn't happy with the idea of taking a steroid. In fact, a couple years ago, I was diagnosed with cataracts which were specifically caused by steroids. In addition, my skin has become very thin and bruises very easily (usually takes 2-3 weeks for the bruise to go away). Plus, I have swelling in my legs. I asked if I could take a mild diuretic to counteract the swelling, and the gastro guy prescribed furosemide (20 mg, once per day) which helps some but not a lot as far as I can tell.
My dermatologist recommended seeing another gastro guy who suggested using Apriso (2 capsules per day) for a month while continuing the Entocort...which I've done. He then wants to gradually back off of the Entocort, first by taking Entocort every other day, then every third day, etc. If necessary, I'm to up the dose of Apriso to 4 capsules per day. I'm in the first week of using Entocort every other day and things seem to be okay. I had tried backing off Entocort to every other day a couple years ago without success.
I'm wondering if anyone has any experience with this course of treatment using Apriso. It's still early in the process, so I may be back after a period of time saying that it didn't work...but reducing the use of steroids is a priority for me, especially since Entocort is supposed to have few side effects since it works in the colon--not my own experience, unfortunately.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?